Full Version: Hives and BS 400 from Januvia

From: anydaynow [#1]
 6 Sep 2008
To: ALL

The samples from the doctor of Januvia worked great! Been on it for 3 months, but when I started my new 3 month supply this week, BS went up to 400! I had hives every other day, and now every day.Went to the ER yesterday, could only get my BS down to 295 with insulin. They said hives werent a common side effect of Januvia. My doctor added Metformin to the Januvia, and now back in the washroom with horrible diarrhea, after only taking ONE 500 mg dose of Met so far. Clearly, the Januvia has stopped working. I also had horrible constipation, as well as heartburn with Januvia, although I did lose weight. I 've read another blog site where others said the same thing about the samples working well, and then the prescriptions sending BS sky high. Has anyone heard of hives being a reaction to this drug? They come and go thru the day. I am going crazy....

Reply


From: toneylee in VA (TONEYLEE) [#2]
 7 Sep 2008
To: anydaynow [#1] 10 Sep 2008

anydaynow: This sounds serious enough to me that I'd be back at the er or talking to my doctor. It certainly is possible to have this reaction to Januvia. The following is copied from the home page of the Januvia Web site:

Allergic reactions, which may be serious, including rash, hives, and swelling of the face, lips, tongue, and throat that may cause difficulty breathing or swallowing, can occur. If you have an allergic reaction, stop taking JANUVIA and call your doctor right away. The most common side effects include upper respiratory tract infection, stuffy or runny nose and sore throat, and headache.

Reply


From: anydaynow [#3]
 10 Sep 2008
To: toneylee in VA (TONEYLEE) [#2] 10 Sep 2008

Thanks Toneylee,
Saw an Endo doc Monday, and am now on Metformin XL 500mg once before bed, along with one Prandin before each meal. Yes, I did become allergic to Januvia. I am very bad at testing my BS and have to admit I didnt do it for at least a month. My doc said the januvia probably stopped working a month or so ago, and I also became allergic to it. My Endo wanted to put me on Byetta as well as the Met and Prandin, but I said nope! My sugar has gone from 414 in the am, to 215 this morning. The hives have begun to die down as well. Because I wasnt testing, my kidneys almost went into failure. Not too bright of me, I admit.

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum